Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes rash on scrotum?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4168 Questions
Question
I came down with a severe scrotum rash yday after playing golf. It burns and hurts. Leaving for vacation tomorrow and need a quick fix. Thx. XXXXXX
Posted Sat, 23 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 4 hours later
Hi, It can be fungal infection at the crotch area. - Wash your genital area with mild soap. If it is causing irritation then can do cold compression or warm water compresses according to the weather condition. Do not sit continuously for long hours. -Don't try to scratch or rub the area as can lead to further aggravation of the problem.
apply latest anti-fungal creams such as "Sertaconazole"
Above answer was peer-reviewed by
 
Follow-up: What causes rash on scrotum? 5 hours later
Is this an over the counter cream? Known by any other name, brand?
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
"Lotrimin" or "Nizoral" cream.

Detailed Answer:
Hello dear fellow,

Welcome again and thanks for follow up.

As I analyzed your query and correlating with facts it appears that you are suffering from fungal infection at affected area.

Fungal infections are common type of infections which can affect anybody at any site. But more commonly it affects the areas which are more prone for moist areas (as in your case). More specifically these are related to the hygiene and environmental factors along with certain systemic complaints as in hormonal problem such as diabetes.

Due to moistness it leads to growth of fungus at moist testicle area. By repeated touching or by scratching the area it leads to more irritation.

For the betterment kindly follow the suggestion below:

- Wash your genital area with mild soap.

- If it is causing irritation then can do cold compression or warm water compresses according to the weather condition. Do not use any home remedies or steroid creams as it can irritate your skin on higher side and secondary infection.

- Keep your self away from hot and humid climate.

- Take two times bath.

- Wear cotton clothes and cotton undergarments to be changed two times a day. Do not wear any synthetic or tight garments.

- Do not sit continuously for long hours.

-Don't try to scratch or rub the area as can lead to further aggravation of the problem.

For the treatment part -

In my patients I suggest them to apply latest anti-fungal creams containing "Sertaconazole" or "clotrimazole" or "ketoconazole" according to medical advise.

I searched out for your location and it is coming at XXXXXXX United states. I am sorry to say that I was not able to find out over the counter brand for Sertaconazole.

So as an alternative you can use "clotrimazole" or "ketoconazole" available as "Lotrimin" or "Nizoral" cream.

Apply in lowest and thinnest psosible amount. A rule of thumb is - a pea size amount is sufficient for palm size area.

Do not over apply!!!

For the irritation and burning sensation I also suggest my to take oral anti histamine like loratadine (available over the counter as Claritin) two times a day under medical advise if there is moderate to severe itching is present.

In most of the cases the application of cream is required for short period of time and after that simple hygiene maintenance works the best for prevention of recurrence

You can follow the above regimen for 3-4 days and if benefit occurs can follow the same for next 10-14 days. If the rash still persists then can meet a dermatologist for further help if required.

I hope these information will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor